MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00545560
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter's facility name: (b)(6).(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima rx biliary stent was used during a bile duct drainage in the bile duct performed on (b)(6) 2020.According to the complainant, during the procedure, outside the patient, when the physician tried to deploy the stent, the guide catheter became separated at the proximal portion.No part of the device fell off inside the patient.The procedure was successfully completed with another flexima biliary stent.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block e1: initial reporter's facility name: (b)(6) hospital.Block h6: device code 1048 captures the reportable event of guide catheter broke.Block h10: the returned flexima rx biliary stent was analyzed and a visual evaluation noted that only the detached portion of the guide catheter was returned, it was observed to have kinks in the middle section of the guide catheter.The stent was not returned for analysis, which indicates that the stent was deployed during procedure; consequently, not confirming the reported complaint of stent failure to deploy, therefore, it was concluded that the investigation conclusion code of this event will be documented as no problem detected since the device complaint or problem could not be confirmed.The reported event of guide catheter break was confirmed.It is possible that operational factors, such as user technique/handling during procedure contributed to the observed kinks in the guide catheter.This device condition can cause resistance at the moment to retract the pull wire/guide catheter, continued attempts to retract the pull wire/guide catheter in order to release the stent or force applied to retract pull wire/guide catheter can result in guide catheter detachment issue.Therefore, the most probable root cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima rx biliary stent was used during a bile duct drainage in the bile duct performed on (b)(6) 2020.According to the complainant, during the procedure, outside the patient, when the physician tried to deploy the stent, the guide catheter became separated at the proximal portion.No part of the device fell off inside the patient.The procedure was successfuly completed with another flexima biliary stent.There were no patient complications reported as a result of this event.

Brand Name
RX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9806118
Report Number3005099803-2020-00730
Device Sequence Number18996099
Product Code FGE
UDI-Device Identifier08714729337867
UDI-Public08714729337867
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/20/2022
Device Model NumberM00545560
Device Catalogue Number4556
Device Lot Number0024629251
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2020
Initial Date Received by Manufacturer 02/12/2020
Supplement Date Received by Manufacturer04/02/2020
Initial Report FDA Received Date03/09/2020
Supplement Report FDA Received Date04/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1